Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 8, 2005, 9:31 PM EDT for Muskingum County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2005, 9:31 PM EDT (01:31 UTC)
- Expired
- Jul 8, 2005, 10:04 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:43 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 2:43 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... REMNANTS OF TROPICAL STORM CINDY MOVEING NORTH AND EAST OF THE DISTRICT TONIGHT WILL BRING A FEW SCATTERED THUNDERSTORMS TO WESTERN PA AND WV THIS EVENING AND CONTINUING OVERNIGHT IN NW PA. OHIO WILL REMAIN DRY OVERNIGHT AS CINDY MOVES EAST. && .LONG TERM (SUNDAY THROUGH FRIDAY)... A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES SUNDAY AND MONDAY. THE REMANANTS OF HURRICANE DENNIS MAY BRING A SIGNIFICANT PERIOD OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY AND CONTINUING WENDESDAY AND THURSDAY. AS THE STORM MOVES NORTH OF THE FORECAST AREA BY FRIDAY WARM AND HUMID CONDITIONS WILL CONTINUE ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... REMNANTS OF CINDY CONTINUE TO PULL NORTHEAST ACROSS NEW ENGLAND WHILE CLOSED UPPER LOW MOVES EAST ACROSS LOWER GREAT LAKES. ASSOCIATED COLD POOL ALOFT WILL WILL MAINTAIN STEEP LAPSE RATES DURING THIS AFTERNOON AND EARLY EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DRIFT SOUTHEAST ACROSS NORTHWEST PA NEAR FKL AND DUJ TERMINALS. MENTIONED TEMPO GROUPS FOR TSRA FOR DUJ AND CB IN CLOUD GROUPS FOR FKL THROUGH AROUND 22Z. OTHERWISE EXPECT SCATTERED TO BROKEN CU AROUND 3000 FEET THROUGH 02Z. OVERNIGHT...FOG SHOULD FORM AGAIN WITH AVAILABLE LOW LEVEL MOISTURE AND LIGHT WINDS. EXPECT VISIBILITY TO DROP BELOW 3SM IN FOG AT MOST TERMINALS MAINLY AFTER 08Z...THEN IMPROVING TO P6SM BY MID MORNING SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 8, 4:25 AM EDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT FRI JUL 8 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090825- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 425 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE REMNANTS OF TROPICAL STORM CINDY WILL CONTINUE TO PULL TO THE NORTHEAST TODAY. HEAVIER RAINFALL HAS BEEN OCCURRING ACROSS THE MOUNTAINS OF NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 8, 6:53 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT FRI JUL 8 2005 PAZ030-032-090000- FAYETTE PA-WESTMORELAND PA- 653 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS WILL CONTINUE THROUGH 8 PM... THUNDERSTORMS CONTINUE TO MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND AND FAYETTE. AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF RUFFS DALE...OR ABOUT 6 MILES SOUTHEAST OF NEW STANTON....MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS WERE GENERATING HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER AND PEA SIZE HAIL...WITH THE POTENTIAL OF UP TO DIME SIZE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DONEGAL...SEVEN SPRINGS...NORVELT...RUFFS DALE AND STAHLSTOWN MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jul 8, 8:23 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 823 PM EDT FRI JUL 8 2005 OHZ057-090130- MUSKINGUM OH- 823 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTY...MUSKINGUM. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER DILLON STATE PARK....MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...DILLON STATE PARK...DRAKE...DUNCAN FALLS...PHILO AND ZANESVILLE THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jul 8, 8:24 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EDT FRI JUL 8 2005 PAZ015-016-022-023-090130- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 824 PM EDT FRI JUL 8 2005 ...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 30 PM. CLARION...JEFFERSON...ARMSTRONG AND INTO NORTHERN INDIANA. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF REYNOLDSVILLE TO 6 MILES NORTHEAST OF DORA TO 3 MILES SOUTHWEST OF RIMERSBURG....MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...DAYTON...DORA...GLEN CAMPBELL...MUFF...NEW BETHLEHEM...PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...RIMERSBURG AND SMICKSBURG THESE STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL AND PEA SIZE HAIL. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 8, 8:42 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 8 W ZANESVILLE 39.95N 82.16W
07/08/2005 0.88 INCH MUSKINGUM OH TRAINED SPOTTER
HOPEWELL.
&&Local storm report, Jul 8, 9:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
901 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL ZANESVILLE 39.95N 82.01W
07/08/2005 0.88 INCH MUSKINGUM OH TRAINED SPOTTER
&&Local storm report, Jul 8, 9:06 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 3 N KITTANNING 40.87N 79.52W
07/08/2005 0.75 INCH ARMSTRONG PA TRAINED SPOTTER
TARRTOWN
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 50 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 64 min |
| Jul 9, 1:18 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 57 min |
| Jul 8, 8:33 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 57 min |
| Jul 9, 2:06 AM EDT | Severe Thunderstorm Warning | PBZ | Preston | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.